MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM M LFT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM M LFT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6481-1-120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Fracture of implanted mrh femoral posteriolateral metall condyle.
 
Event or Problem Description
Fracture of implanted mrh femoral posteriolateral metall condyle.
 
Additional Manufacturer Narrative
An event regarding fracture involving an mrh femoral component was reported.The event was confirmed through medical review.Method & results: device evaluation and results: visual inspection: the reported device was not returned however photographs were provided for review.The photographs shows a recently explanted 64811120 , mrh femoral component.From the photographs provided there is evidence of a crack/fracture of the condyle.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: "regarding the referenced pi, this case represents a female patient whose date of birth is march 10, 1972, and who is described as 186- centimeters tall, weighing 92 kilograms.The source of this case is germany.The event description states, ¿fracture of implanted mrh femoral posterolateral metal condyle¿.On (b)(6) 2008 a primary stryker mrh total knee replacement of the left knee was performed for a diagnosis of ¿status-post open fracture lower leg and femoral fracture¿.A brief, translated operative report describes general anesthesia and the use of a tourniquet.The note states, ¿¿ most severe ¿ post-traumatic gonarthrosis ¿ status-post open fracture ¿ several years ago ¿ severe ligament instability ¿¿, and ¿¿ mrh femoral component medium, 15/80 cementless stem, mrh tibial component medium, 23/80 cementless stem, 13mm polyethylene insert on a metal rotation platform, axis, hybrid cement technique¿.No patella resurfacing was described.Uncomplicated surgery is noted.On (b)(6) 2019 a revision of the left total knee was performed for which no operative report is available.Undated, unlabeled intraoperative color photographs of a left total knee arthroplasty with a displaced fracture of the posterolateral femoral condyle of the femoral component with subluxation of the left hinged total knee arthroplasty is noted.Two undated color photographs of the explanted tibial and femoral components, axel, polyethylene insert, and femoral fracture fragment are noted.No femoral or tibial stems are included.X-ray printouts include an undated ap and lateral of the left knee demonstrating an mrh total knee arthroplasty with no patellar resurfacing, lateral subluxation of the left tibial component, and the proximal femur and distal tibial stems are not visualized.In this young, obese patient with a constrained total knee arthroplasty in situ for eleven and two-thirds years, fracture of the posterolateral femoral condyle likely occurred as an inevitable fatigue fracture in this constrained salvage surgery.No clinical or past medical history, no examination of the explanted components, and no revision operative report are available for review.Examination of the explanted components and the fracture surfaces would confirm this mechanism and rule out factors associated with implant manufacturing or materials as having contributed to this clinical event." device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusions: the investigation concluded that 'fracture of the posterolateral femoral condyle likely occurred as an inevitable fatigue fracture in this constrained salvage surgery.' the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays , device details and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
MRH KNEE FEM M LFT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9568181
Report Number0002249697-2020-00057
Device Sequence Number546773
Product Code KRO
UDI-Device Identifier07613327045154
UDI-Public07613327045154
Combination Product (Y/N)N
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6481-1-120
Device Catalogue Number64811120
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR
Patient Weight92